MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE, ABS, IMPLANT; PIN, FIXATION, SMOOTH

ARTHREX, INC. TIGHTROPE, ABS, IMPLANT; PIN, FIXATION, SMOOTH
Model Number TIGHTROPE, ABS, IMPLANT
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a revision acl procedure, upon inserting the femoral ar-4020c-07 fast thread biocompatible interference screw (lot: 10248522) the screw crumbled into multiple pieces after one and a half turns.The rep confirmed all broken pieces of the screw were retrieved by using a grasper.A second ar-4020c-07 from a different lot (lot: 10262903) was brought in.Upon inserting, the screw broke into two halves after one and a half turns.The rep confirmed all pieces were fully removed by using a grasper.Another manufacturer's screw was brought in and used to complete the procedure without further issue.Only one screw is available to return (lot: 10262903) as the other screw was discarded.The rep stated the revision took place due the patient re-tearing their acl.The original implanted arthrex tightrope and fiberwire were explanted during the revision.Additional information received on 08/01/2019: the rep confirmed the revision was due to re-injury and was not implant related.The primary procedure was a quad tendon autograft, soft tissue.The primary and revision procedure were performed by the same surgeon and took place at the same facility.The surgeon revised with a btb autograft with interference screw fixation.During the revision procedure the femoral interference screw fractured at the tip during the first turn.This issue occurred twice.The surgeon tapped and notched and had a great angle.The following arthrex parts were implanted during the primary procedure, and explanted during the revision: ar-1588rt / lot: 10211964 / qty.:1 ar-1588tb-3 / lot: 10223250 / qty.:1 ar-1588tn / lot: 10216139 / qty.:1.

Brand Name
TIGHTROPE, ABS, IMPLANT
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8917047
Report Number1220246-2019-01265
Device Sequence Number13937556
Product Code HTY
UDI-Device Identifier00888867019706
UDI-Public00888867019706
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K110123
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberTIGHTROPE, ABS, IMPLANT
Device Catalogue NumberAR-1588TN
Device Lot Number10216139
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2019
Initial Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;